Hail, Stone
- When
- May 4, 4:05 AM CST
- Where
- Stone County, Lampe
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.567, -93.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 4, 3:45 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 445 AM CDT THU MAY 4 2006 .UPDATE... LARGE MCS CONGEALING TO OUR WEST CONTAINS EMBEDDED CELLS PRODUCING RAINFALL RATES OVER 2 INCHES PER HOUR. AS THESE RAINS COMBINE WITH SATURATED SOILS OVER MUCH OF THE AREA...EXPECT MORE FLASH FLOODING TO DEVELOP OVER THE REGION. SO HAVE ISSUED A FLASH FLOOD WATCH THROUGH TODAY FOR ALL COUNTIES EXCEPT THE EXTREME NE TIER. && .DISCUSSION... A COLD FRONT MOVED THROUGH THE AREA WITH A BANG WEDNESDAY AFTERNOON AND EVENING WITH SEVERAL CLUSTERS OF SEVERE STORMS THROUGH LATE EVENING. AT 2 AM...THE COLD FRONT EXTENDED FROM VAN BUREN TO HARRISON TO TULSA. AREA RADARS SHOWED TWO MAIN CLUSTERS OF STORMS THAT WILL POTENTIALLY AFFECT THE FORECAST AREA THIS MORNING. THE STRONGEST WAS LOCATED ALONG THE SURFACE FRONT OVER NORTHEAST OK/NORTHWEST AR...AND THE OTHER LESS INTENSE BUT PERSISTENT CLUSTER EXTENDED ACROSS SOUTHEAST AND SOUTH CENTRAL KS NEAR THE 850 MB FRONT. THROUGH MID MORNING...POPS HAVE BEEN ADJUSTED UPWARD OVER OUR SOUTH AND WEST COUNTIES TO ACCOUNT FOR THE CLUSTERS TO OUR WEST. COULD SEE A COUPLE OF STRONG STORMS SNEAK IN FROM NE OK...BUT EXPECT A GENERAL WEAKENING TREND AS STORMS MOVE AWAY FROM BETTER 850 MB THETAE AIRMASS. FOR TODAY...WILL KEEP HIGH POPS GOING OVER THE SOUTHERN 2/3RDS OF THE FORECAST AREA...TAPERING OFF TO CHANCE POPS OVER CENTRAL MO...AS A LARGE STORM COMPLEX AHEAD OF A SHORTWAVE OVER NORTHWEST OK THIS MORNING TRACKS EASTWARD ALONG SURFACE/850 MB FRONT. WILL NEED TO CONTINUE MONITORING FLOOD POTENTIAL ESPECIALLY OVER SOUTH CENTRAL MO WHERE LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES FELL YESTERDAY. PRECIPITABLE WATER VALUES NEAR THE FRONT CONTINUED TO RUN OVER 150% OF NORMAL ALONG AND SOUTH OF THE FRONT. TEMPERATURE FORECAST IS A LITTLE MORE STRAIGHTFORWARD TODAY WITH CLOUD COVER FROM LARGE MCS TO OUR WEST SPREADING OVER THE REGION THROUGH THE DAY. WILL GO MAINLY 60S FOR AFTERNOON HIGHS...WHICH WILL LIMIT DIURNAL TEMPERATURE SPREADS TO LESS THAN 10 DEGREES. FOR TONIGHT THROUGH SATURDAY...HAVE CONTINUED TREND OF DECREASING POPS THROUGH FRIDAY AS SURFACE HIGH BUILDS INTO THE UPPER MIDWEST. THERE IS SOME DISAGREEMENT IN QPF FORECASTS BETWEEN THE GFS AND NAM DURING THIS TIME PERIOD...WITH THE GFS FURTHER NORTH. TYPICAL CONVECTIVE FEEDBACK CONTINUES TO SHOW UP IN THE GFS ALSO. FOR OUR AREA THE GFS INITIALIZED A LITTLE BETTER ON PRECIP LOCATION SO WILL FAVOR ITS OUTPUT. HOWEVER WILL KEEP AMOUNTS LOWER. TEMPERATURES ARE STILL EXPECTED TO BE ON THE COOL SIDE...WITH 60S FOR HIGHS/40S FOR LOWS. UPPER LEVEL ZONAL FLOW CONTINUES INTO EARLY NEXT WEEK WITH ANOTHER FRONT EXPECTED TO MOVE INTO THE AREA LATE MONDAY INTO TUESDAY. && .AVIATION... FOR THE 12Z TAFS...PLAN TO ADD PREDOMINANT RAIN WITH TEMPO THUNDER THROUGH MUCH OF THE DAY...ROUGHLY UNTIL 22Z. SURFACE WINDS WILL PREVAIL FROM THE NORTHEAST...ALTHOUGH THEY WILL BECOME A LITTLE CHAOTIC WHEN SHOWERS/STORMS ARE NEAR THE AIRPORT. CEILINGS WERE DROPPING TO LOW END IFR EARLIER BUT SEEMED TO HAVE LEVELED OUT FROM HIGH IFR TO LOWER MVFR. WILL BE KEEPING A CLOSE EYE ON TRENDS TO MAKE LAST MINUTE ADJUSTMENTS BEFORE 12Z ISSUANCE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TODAY ALONG AND SOUTHWEST OF A LINE FROM NEVADA TO STOCKTON TO EMINENCE. KS...FLASH FLOOD WATCH TODAY FOR BOURBON...CHEROKEE AND CRAWFORD. TERRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1030 PM CDT WED MAY 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1030 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THE REST OF TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 70 MPH AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: LOCATIONS SOUTHEAST OF A LINE FROM HOUSTON TO GAINESVILLE UNTIL MIDNIGHT. DISCUSSION: A COLD FRONT WILL CONTINUE MOVING THROUGH SOUTH CENTRAL MISSOURI TONIGHT. AS THE FRONT INTERACTS WITH A WARM AND UNSTABLE AIRMASS...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE WITH THE STORMS. THE SLOW MOVEMENT OF THE STORMS WILL RESULT IN ONE TO TWO INCHES OF RAINFALL FALLING IN A SHORT PERIOD OF TIME. AS A RESULT... LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA ON THURSDAY. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE POSSIBLE OVER SOUTHERN MISSOURI...FARTHER TO THE NORTH SMALLER HAIL WILL BE POSSIBLE. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER EXTREME SOUTH CENTRAL MISSOURI THROUGH MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/GAGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 3 SE ALLEY SPRING 37.11N 91.41W
05/03/2006 SHANNON MO LAW ENFORCEMENT
HIGHWAY E FLOODED
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD 3 SSE HARTVILLE 37.21N 92.49W
05/03/2006 WRIGHT MO LAW ENFORCEMENT
HIGHWAY V HAS WATER OVER ROAD IN SEVERAL SPOTS
&&
LDOOLEYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 AM CDT THU MAY 4 2006 MOZ066-040645- VERNON- 102 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 145 AM CDT... AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF NEVADA...AND MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. DSA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 AM CDT THU MAY 4 2006 MOZ101-102-040915- BARRY-MCDONALD- 322 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND MCDONALD COUNTIES UNTIL 415 AM CDT... AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINEVILLE...AND MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GCC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 407 AM CDT THU MAY 4 2006 MOZ102-041000- BARRY- 407 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 500 AM CDT... AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEATON...OR 10 MILES NORTHWEST OF CASSVILLE...AND MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GCC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 AM CDT THU MAY 4 2006 MOZ103-104-041100- STONE-TANEY- 504 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT FOR STONE AND TANEY COUNTIES UNTIL 600 AM CDT... AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF CRANE TO 6 MILES NORTHEAST OF OAK GROVE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF AURORA TO 8 MILES SOUTH OF KIMBERLING CITY... AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. GCC
The Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 09:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508643.